Korean J Fam Med 2018; 39(1): 51-53  https://doi.org/10.4082/kjfm.2018.39.1.51
A Possible Case of Statin-Induced Ichthyosis in an Elderly Woman
Ki Dong Ko1, Kyoung Kon Kim1,*, Jin-Ok Baek2, Heuy Sun Suh1, In Cheol Hwang1
1Department of Family Medicine, Gachon University Gil Medical Center, Incheon, Korea
2Department of Dermatology, Gachon University Gil Medical Center, Incheon, Korea
Kyoung Kon Kim https://orcid.org/0000-0003-0374-2571
Tel: +82-32-460-3354, Fax: +82-32-460-3354, E-mail: zaduplum@gilhospital.com
Received: July 7, 2016; Revised: August 23, 2016; Accepted: August 24, 2016; Published online: January 20, 2018.
© Korean Academy of Family Medicine. All rights reserved.

This is an open-access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/4.0) which permits unrestricted noncommercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
Abstract
Ichthyosis is a heterogeneous group of hereditary or acquired skin disorders, characterized by increased stratum corneum production. Several systemic diseases and many drugs can occasionally cause acquired ichthyosis. We report a case of statin-induced ichthyosis in which the causality between statin and ichthyosis was found possible by using the Naranjo scale. A 79-year-old woman presented with pruritic skin lesions on both legs that appeared erythematous, scaly, and cracked. A clinical diagnosis of acquired ichthyosis was made and the statin was suspected as the cause. The skin lesions improved after 6 weeks of dose reduction of the statin.
Keywords: Hydroxymethylglutaryl-CoA Reductase Inhibitors; Statin; Ichthyosis; Skin


This Article

e-submission

Archives